Alert archive / Tennessee / Winter Storm Warnings in 2009

Winter Storm Warning 2, NWS Memphis, TN

March 12, 20095 counties in Arkansas; 9 counties in Tennessee

NWS Memphis, TN issued this winter storm warning at Mar 12, 2009, 3:36 AM CDT for 5 counties in Arkansas; 9 counties in Tennessee. It was in force for 11 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 12, 2009, 3:36 AM CDT (08:36 UTC)
Expired
Mar 12, 2009, 3:02 PM CDT
In force
11 hr
Issued by
NWS Memphis, TN

Counties Craighead County, AR, Crittenden County, AR, Cross County, AR, Mississippi County, AR, Poinsett County, AR, Carroll County, TN, Crockett County, TN, Decatur County, TN, Gibson County, TN, Haywood County, TN, Henderson County, TN, Lauderdale County, TN, Madison County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 48 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 3:49 AM CDTSLEET 0.1Harrisburg, ARLIGHT SLEET ACCUMULATION ON GRASSY SURFACES AND ELEVATED SURFACES SUCH AS CARS. ALSO GETTING A MIXTURE OF SLEET...RAIN...AND FREEZING RAIN WITH TEMPERATURES NEAR 32 DEGREES.
Mar 12, 3:55 AM CDTSLEET 0.1Jonesboro, ARLIGHT SLEET ACCUMULATIONS ON ELEVATED SURFACES ACROSS CRAIGHEAD COUNTY. REPORTING A MIXTURE OF SLEET AND MAINLY RAIN WITH TEMPERATURES 33-34 DEGREES.
Mar 12, 7:45 AM CDTFREEZING RAIN 0.25Manila, ARQUARTER INCH OF ICE REPORTED ON ELEVATED SURFACES SUCH AS CARS AND TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KMEG 120836
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
336 AM CDT THU MAR 12 2009

...WINTRY PRECIPITATION EXPECTED ACROSS NORTHERN HALF OF THE MIDSOUTH...

.COLD ARCTIC AIR WILL CONTINUE TO FILTER INTO THE REGION BEHIND A
COLD FRONT THAT HAS NOW STALLED ALONG THE GULF COAST. AN AREA OF LOW
PRESSURE HAS DEVELOPED THIS MORNING ALONG THE FRONT. THE LOW IS
FORECAST TO MOVE EAST ALONG THE FRONT TODAY. THIS WILL CONTINUE TO
SPREAD PRECIPITATION NORTHWARD INTO THE MIDSOUTH. AS TEMPERATURES
CONTINUE TO DROP...PRECIPITATION WILL CHANGE OVER TO A WINTRY MIX
OVER THE NORTHERN HALF OF THE MIDSOUTH TODAY INTO TONIGHT.

ARZ026>028-035-036-TNZ048-049-121645-
/O.UPG.KMEG.WW.Y.0006.090312T0900Z-090313T0300Z/
/O.NEW.KMEG.WS.W.0002.090312T0836Z-090313T0300Z/
CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-LAUDERDALE-TIPTON-
INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...COVINGTON
336 AM CDT THU MAR 12 2009

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER STORM
WARNING FOR FREEZING RAIN...SLEET...AND SNOW...WHICH IS IN EFFECT
UNTIL 10 PM CDT THIS EVENING. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

FREEZING RAIN AND SLEET WILL CONTINUE TODAY. A CHANGEOVER TO SNOW IS
POSSIBLE IN AREAS NORTH OF INTERSTATE 40 AFTER SUNRISE. ICE
ACCUMULATIONS WILL LIKELY BE AROUND A TENTH TO TWO TENTHS OF AN
INCH. ALSO...TWO TO THREE INCHES OF SLEET AND SNOW ACCUMULATION IS
POSSIBLE. THE PRECIPITATION SHOULD TAPER OFF AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE
ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

&&

$$

TNZ020-021-050>052-054-055-121645-
/O.UPG.KMEG.WW.Y.0006.090312T1200Z-090313T0600Z/
/O.NEW.KMEG.WS.W.0002.090312T0836Z-090313T0600Z/
GIBSON-CARROLL-HAYWOOD-CROCKETT-MADISON-HENDERSON-DECATUR-
INCLUDING THE CITIES OF...HUMBOLDT...MILAN...HUNTINGDON...
JACKSON...LEXINGTON
336 AM CDT THU MAR 12 2009

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER STORM
WARNING FOR FREEZING RAIN...SLEET...AND SNOW...WHICH IS IN EFFECT
UNTIL 1 AM CDT FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

RAIN WILL CONTINUE TO CHANGE OVER TO FREEZING RAIN AND SLEET
THIS MORNING. FREEZING RAIN AND SLEET WILL THEN CONTINUE THROUGH
THE DAY INTO THIS EVENING. A CHANGEOVER TO SNOW IS POSSIBLE IN AREAS
NORTH OF INTERSTATE 40. ICE ACCUMULATIONS WILL LIKELY BE AROUND A
TENTH TO TWO TENTHS OF AN INCH. ALSO...TWO TO THREE INCHES OF SLEET
AND SNOW ACCUMULATION IS POSSIBLE. THE PRECIPITATION WILL BEGIN TO
TAPER OFF AROUND MIDNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND
ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE.
THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TNZ053-090-121645-
/O.EXB.KMEG.WW.Y.0006.090312T0836Z-090313T0600Z/
CHESTER-HARDEMAN-
INCLUDING THE CITY OF...BOLIVAR
336 AM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT
UNTIL 1 AM CDT FRIDAY.

RAIN WILL CHANGE OVER TO FREEZING RAIN AND SLEET SHORTLY BEFORE
SUNRISE. FREEZING RAIN AND SLEET WILL THEN CONTINUE THROUGH THE
DAY INTO THE EVENING HOURS THURSDAY.  ICE ACCUMULATIONS WILL
LIKELY BE AROUND A TENTH TO TWO TENTHS OF AN INCH. PRECIPITATION
WILL TAPER OFF AROUND MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ARZ048-TNZ088-121645-
/O.EXT.KMEG.WW.Y.0006.090312T0836Z-090313T0300Z/
ST. FRANCIS-SHELBY-
INCLUDING THE CITIES OF...FORREST CITY...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
336 AM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

RAIN WILL CHANGE OVER TO FREEZING RAIN AND SLEET AROUND SUNRISE. FREEZING
RAIN AND SLEET WILL THEN CONTINUE THROUGH THE DAY INTO THIS EVENING.
ICE ACCUMULATIONS WILL LIKELY BE AROUND A TENTH TO TWO TENTHS OF
AN INCH. SLEET ACCUMULATIONS WILL BE LITTLE TO NONE AT ALL.
PRECIPITATION WILL TAPER OFF AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ARZ008-009-017-018-MOZ113-115-121645-
/O.EXT.KMEG.WW.Y.0006.090312T0836Z-090313T0300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...KENNETT...
CARUTHERSVILLE
336 AM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

RAIN WILL CONTINUE TO CHANGE TO SLEET AND EVENTUALLY TO SNOW. SNOW
WILL CONTINUE DURING THE REST OF THE DAY. SNOW AND SLEET
ACCUMULATIONS OF ONE TO TWO INCHES CAN BE EXPECTED. SNOW WILL
TAPER OFF AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TNZ001>004-019-121645-
/O.EXT.KMEG.WW.Y.0006.090312T0812Z-090313T0600Z/
LAKE-OBION-WEAKLEY-HENRY-DYER-
INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG
336 AM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT
FRIDAY. 

RAIN WILL CHANGE TO SLEET THEN EVENTUALLY TO SNOW AFTER SUNRISE.
SNOW WILL THEN CONTINUE THROUGHOUT THE DAY AND EVENING. SNOW AND
SLEET ACCUMULATIONS OF ONE TO TWO INCHES CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TNZ089-121645-
/O.EXT.KMEG.WW.Y.0006.090312T0836Z-090313T0600Z/
FAYETTE-
INCLUDING THE CITY OF...SOMERVILLE
336 AM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT
FRIDAY. 

RAIN WILL CHANGE OVER TO FREEZING RAIN AND SLEET SHORTLY AFTER
SUNRISE. FREEZING RAIN AND SLEET WILL CONTINUE THROUGH THE DAY
INTO THIS EVENING. ICE ACCUMULATIONS WILL LIKELY BE AROUND A
TENTH TO TWO TENTHS OF AN INCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

KRM
2 follow-up statements
000 
WWUS44 KMEG 121658
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1158 AM CDT THU MAR 12 2009

...WINTRY PRECIPITATION CONTINUES ACROSS NORTHERN HALF OF THE
MIDSOUTH...

ARZ035-036-130100-
/O.CAN.KMEG.WS.W.0002.000000T0000Z-090313T0300Z/
/O.EXA.KMEG.WW.Y.0006.000000T0000Z-090313T0300Z/
CROSS-CRITTENDEN-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS
1158 AM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND SNOW...WHICH IS IN EFFECT
UNTIL 10 PM CDT THIS EVENING. THE WINTER STORM WARNING HAS BEEN
CANCELLED. 

RAIN WILL CONTINUE TO CHANGE TO SLEET AND EVENTUALLY TO SNOW.
SNOW WILL CONTINUE DURING THE REST OF THE AFTERNOON AND EVENING.
SNOW AND SLEET ACCUMULATIONS OF ONE TO TWO INCHES CAN BE EXPECTED.
SNOW WILL TAPER OFF AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TNZ052-054-055-130100-
/O.CAN.KMEG.WS.W.0002.000000T0000Z-090313T0600Z/
/O.EXA.KMEG.WW.Y.0006.000000T0000Z-090313T0600Z/
MADISON-HENDERSON-DECATUR-
INCLUDING THE CITIES OF...JACKSON...LEXINGTON
1158 AM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN...SLEET...AND SNOW...WHICH IS
IN EFFECT UNTIL 1 AM CDT FRIDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

RAIN WILL CHANGE TO FREEZING RAIN AND SLEET THEN EVENTUALLY TO
SNOW LATE THIS AFTERNOON AND EVENING. SNOW AND SLEET
ACCUMULATIONS OF ONE TO TWO INCHES CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ARZ026>028-TNZ048-049-130100-
/O.CON.KMEG.WS.W.0002.000000T0000Z-090313T0300Z/
CRAIGHEAD-POINSETT-MISSISSIPPI-LAUDERDALE-TIPTON-
INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE...
COVINGTON
1158 AM CDT THU MAR 12 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A MIXTURE OF SNOW AND SLEET WILL CONTINUE THIS AFTERNOON AND
EVENING. TWO TO THREE INCHES OF SNOW AND SLEET ACCUMULATION WILL
BE POSSIBLE ON TOP OF THE ICE ACCUMULATIONS UP TO A QUARTER INCH 
ALREADY RECORDED THIS MORNING. THE PRECIPITATION SHOULD TAPER OFF
AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TNZ020-021-050-051-130100-
/O.CON.KMEG.WS.W.0002.000000T0000Z-090313T0600Z/
GIBSON-CARROLL-HAYWOOD-CROCKETT-
INCLUDING THE CITIES OF...HUMBOLDT...MILAN...HUNTINGDON
1158 AM CDT THU MAR 12 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

FREEZING RAIN AND SLEET WILL CONTINUE THROUGH THE DAY INTO THIS
EVENING. A CHANGEOVER TO SNOW IS POSSIBLE IN AREAS NORTH OF
INTERSTATE 40 THIS EVENING. ICE ACCUMULATIONS WILL LIKELY BE
AROUND A TENTH TO TWO TENTHS OF AN INCH. ALSO...TWO TO THREE
INCHES OF SLEET AND SNOW ACCUMULATION WILL BE POSSIBLE. THE
PRECIPITATION WILL BEGIN TO TAPER OFF AROUND MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

ARZ048-TNZ088-130100-
/O.CON.KMEG.WW.Y.0006.000000T0000Z-090313T0300Z/
ST. FRANCIS-SHELBY-
INCLUDING THE CITIES OF...FORREST CITY...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
1158 AM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

RAIN WILL CONTINUE TODAY WITH FREEZING RAIN AND SLEET POSSIBLE
THIS EVENING. ICE ACCUMULATIONS WILL BE LESS THAN A TENTH OF AN
INCH. SLEET ACCUMULATIONS WILL BE LITTLE TO NONE AT ALL.
PRECIPITATION WILL TAPER OFF AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ARZ008-009-017-018-MOZ113-115-130100-
/O.CON.KMEG.WW.Y.0006.000000T0000Z-090313T0300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...KENNETT...
CARUTHERSVILLE
1158 AM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

SNOW AND SLEET WILL CONTINUE THIS AFTERNOON AND EVENING.  SNOW
AND SLEET ACCUMULATIONS OF ONE TO TWO INCHES CAN BE EXPECTED. SNOW
WILL TAPER OFF AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TNZ001>004-019-130100-
/O.CON.KMEG.WW.Y.0006.000000T0000Z-090313T0600Z/
LAKE-OBION-WEAKLEY-HENRY-DYER-
INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG
1158 AM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
FRIDAY...

SNOW AND SLEET WILL CONTINUE THIS AFTERNOON AND EVENING.  SNOW
AND SLEET ACCUMULATIONS OF ONE TO TWO INCHES CAN BE EXPECTED. SNOW
WILL TAPER OFF AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TNZ053-089-090-130100-
/O.CON.KMEG.WW.Y.0006.000000T0000Z-090313T0600Z/
CHESTER-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...SOMERVILLE...BOLIVAR
1158 AM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
FRIDAY...

FREEZING RAIN AND SLEET WILL CONTINUE THROUGH THE DAY INTO THE
EVENING HOURS THURSDAY. ICE ACCUMULATIONS WILL LIKELY BE AROUND A
TENTH TO TWO TENTHS OF AN INCH. PRECIPITATION WILL TAPER OFF
AROUND MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
000 
WWUS44 KMEG 122002
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
302 PM CDT THU MAR 12 2009

...WINTRY PRECIPITATION CONTINUES ACROSS NORTHERN HALF OF THE
MIDSOUTH...

ARZ026>028-130100-
/O.CAN.KMEG.WS.W.0002.000000T0000Z-090313T0300Z/
/O.EXB.KMEG.WW.Y.0006.000000T0000Z-090313T0100Z/
CRAIGHEAD-POINSETT-MISSISSIPPI-
INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE
302 PM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT
UNTIL 8 PM CDT THIS EVENING. THE WINTER STORM WARNING HAS BEEN
CANCELLED. 

A MIXTURE OF SNOW AND SLEET WILL CONTINUE THIS EVENING. ONE TO
TWO INCHES OF SNOW AND SLEET ACCUMULATION WILL BE POSSIBLE. THE
PRECIPITATION SHOULD TAPER OFF AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TNZ020-021-050-051-130300-
/O.CAN.KMEG.WS.W.0002.000000T0000Z-090313T0600Z/
/O.EXA.KMEG.WW.Y.0006.000000T0000Z-090313T0300Z/
GIBSON-CARROLL-HAYWOOD-CROCKETT-
INCLUDING THE CITIES OF...HUMBOLDT...MILAN...HUNTINGDON
302 PM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND SNOW...WHICH IS IN EFFECT UNTIL 10
PM CDT THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED.

A MIXTURE OF SLEET AND SNOW WILL CONTINUE THIS EVENING. ONE INCH
OF SNOW AND SLEET ACCUMULATION WILL BE POSSIBLE. THE PRECIPITATION
SHOULD TAPER OFF AROUND 10 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TNZ048-049-130300-
/O.CAN.KMEG.WS.W.0002.000000T0000Z-090313T0300Z/
/O.EXA.KMEG.WW.Y.0006.000000T0000Z-090313T0300Z/
LAUDERDALE-TIPTON-
INCLUDING THE CITY OF...COVINGTON
302 PM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM CDT THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND SNOW...WHICH IS IN EFFECT UNTIL 10
PM CDT THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED.

A MIXTURE OF SLEET AND SNOW WILL CONTINUE THIS EVENING. ONE INCH
OF SNOW AND SLEET ACCUMULATION WILL BE POSSIBLE. THE PRECIPITATION
SHOULD TAPER AROUND 10 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ARZ035-036-048-TNZ088-122115-
/O.CAN.KMEG.WW.Y.0006.000000T0000Z-090313T0300Z/
CROSS-CRITTENDEN-ST. FRANCIS-SHELBY-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
302 PM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE THREAT FOR WINTRY PRECIPITATION HAS DIMINISHED...THUS THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED.

$$

TNZ053-089-090-122115-
/O.CAN.KMEG.WW.Y.0006.000000T0000Z-090313T0600Z/
CHESTER-FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...SOMERVILLE...BOLIVAR
302 PM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE THREAT FOR WINTRY PRECIPITATION HAS DIMINISHED...THUS THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED.

$$

ARZ008-009-017-018-MOZ113-115-130100-
/O.EXT.KMEG.WW.Y.0006.000000T0000Z-090313T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...KENNETT...
CARUTHERSVILLE
302 PM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

A MIXTURE OF SNOW AND SLEET WILL CONTINUE THIS EVENING. ONE TO
TWO INCHES OF SNOW AND SLEET ACCUMULATION WILL BE POSSIBLE. THE
PRECIPITATION SHOULD TAPER OFF AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TNZ001>004-019-052-054-055-130300-
/O.EXT.KMEG.WW.Y.0006.000000T0000Z-090313T0300Z/
LAKE-OBION-WEAKLEY-HENRY-DYER-MADISON-HENDERSON-DECATUR-
INCLUDING THE CITIES OF...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...JACKSON...LEXINGTON
302 PM CDT THU MAR 12 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

A MIXTURE OF SLEET AND SNOW WILL CONTINUE THIS EVENING. ONE INCH
OF SNOW AND SLEET ACCUMULATION WILL BE POSSIBLE. THE PRECIPITATION
SHOULD TAPER OFF AROUND 10 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this winter storm warning went out at Mar 12, 3:12 AM CDT, 24 minutes earlier.

Area forecast discussion, Mar 12, 3:12 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
312 AM CDT THU MAR 12 2009

.DISCUSSION...

PRECIPITATION CONTINUES TO SPREAD EASTWARD INTO THE CWA. HAVE BEEN
GETTING SEVERAL REPORTS OF SLEET...MAINLY BETWEEN HARRISBURG ARKANSAS
AND MEMPHIS. PRECIPITATION IS ASSOCIATED WITH AN AREA OF LOW
PRESSURE THAT HAS DEVELOPED ALONG A STALLED FRONT...LOCATED ALONG
THE GULF COAST. NORTHEAST WINDS CONTINUE TO BRING COLDER AIR INTO
THE MIDSOUTH. UNION CITY AND PARIS ARE CURRENTLY SITTING AT 32-33
DEGREES. JONESBORO AND LAKE POINSETT STATE PARK IS ALSO SITTING IN
THAT RANGE.

OVER THE NEXT COUPLE OF HOURS...EXPECT TEMPERATURES TO DROP
NEAR THE FREEZING MARK IF THEY HAVEN/T ALREADY DONE SO AS
PRECIPITATION CONTINUES TO SPREAD EAST. AS THE COLDER AIR MOVES
INTO THE CWA...EXPECT PRECIPITATION TO TURN OVER TO FREEZING
RAIN...SLEET OR SNOW FAIRLY QUICKLY. BIGGEST CONCERNS ARE WITH
SLEET AND SNOW ACCUMULATIONS WHERE ACCUMULATIONS COULD OCCUR
RAPIDLY IN THE HEAVIER BANDS OF PRECIP. MAINLY CONCERNED WITH THE
AREA BETWEEN HARRISBURG AND WYNNE EASTWARD INTO TIPTON AND
LAUDERDALE COUNTIES...AND STRETCHING FURTHER EAST INTO CARROLL AND
HENDERSON COUNTIES. THIS AREA COULD SEE SLEET AND SNOW
ACCUMULATIONS AROUND 3 INCHES. WILL UPGRADE TO A WARNING IN THIS
LOCATION. ELSEWHERE...WHERE CURRENT ADVISORY IS LOCATED LOOKS
GOOD. HOWEVER...MAY TAKE ADVISORY A LITTLE FURTHER SOUTH INTO
CHESTER AND HARDEMAN COUNTIES.

PRECIPITATION WILL MOVE OUT TONIGHT AS ANOTHER AREA OF LOW PRESSURE
DEVELOPS ALONG THE STALLED FRONT. RAIN AHEAD OF THIS LOW MAY BEGIN
MOVING INTO SOUTHWESTERN PORTIONS OF THE CWA LATE TONIGHT. HOWEVER
BULK OF RAIN SHOULD HOLD OFF UNTIL FRIDAY.

THE LOW WILL CONTINUE TO IMPACT THE WEATHER ACROSS THE MIDSOUTH INTO
THE WEEKEND. RAIN CHANCES WILL CONTINUE AND TEMPERATURES WILL STAY
BELOW NORMAL THROUGH SATURDAY. ON SUNDAY...THE LOW PUSHES EAST OF
THE AREA CUTTING OFF RAIN CHANCES POSSIBLY BY THE AFTERNOON INTO
SUNDAY NIGHT. TEMPERATURES WILL MODERATE ON SUNDAY.

AN UPPER TROUGH WILL THEN SWING THROUGH THE MIDSOUTH ON
MONDAY...BRINGING CHANCES OF RAIN BACK. TEMPERATURES WILL REMAIN
NEAR NORMAL.

BY TUESDAY AND WEDNESDAY...HIGH PRESSURE WILL BUILD OVER THE
MIDSOUTH AND WILL BRING WARMER AND DRY CONDITIONS BACK TO THE REGION.

KRM

&&

.AVIATION...

06Z TAF CYCLE

WINTER WEATHER EVENT ABOUT TO BEGIN OVER PORTIONS OF THE MID SOUTH.
THE PRIMARY THREAT FOR WINTER WEATHER WILL OCCUR MAINLY NORTH OF
INTERSTATE 40. HAVE MAINTAINED RAIN AT TUP AND RAIN MIXED AT TIMES
WITH SLEET AT MEM THROUGH THE MORNING. AT MKL EXPECT A MIX OF
RAIN...SLEET...AND SNOW ON THURSDAY...WITH MAINLY SLEET CHANGING TO
SNOW AT JBR. NORTHERN TAF SITES WILL LIKELY EXPERIENCE MAJOR IMPACTS
TO AVIATION SERVICES LATE TONIGHT AND THURSDAY.

CEILINGS WILL QUICKLY DETERIORATE FROM CURRENT VFR CONDITIONS TO IFR
AT MOST LOCATIONS BY MORNING. THERE MAY EVEN BE SOME OCCASIONAL LIFR
CEILINGS AT TIMES. VISIBILITIES WILL ALSO LIKELY DROP TO IFR
CONDITIONS IN PERIODS OF MODERATE SNOW AT JBR.

AS FOR WINDS...THEY SHOULD STAY STRONG AND GUSTY FROM THE NORTHEAST
THROUGH MUCH OF THE PERIOD.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  34  32  44  40 / 100  60  50  80
MKL  34  31  43  38 / 100  70  40  70
JBR  32  29  43  36 /  90  60  30  60
TUP  46  37  49  44 /  80  60  80  90

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CLAY-
     GREENE-LAWRENCE-RANDOLPH-ST. FRANCIS.

     WINTER STORM WARNING UNTIL 10 PM CDT THIS EVENING FOR CRAIGHEAD-
     CRITTENDEN-CROSS-MISSISSIPPI-POINSETT.

MO...WINTER WEATHER ADVISORY UNTIL 10 PM CDT THIS EVENING FOR DUNKLIN-
     PEMISCOT.

MS...NONE.
TN...WINTER WEATHER ADVISORY UNTIL 10 PM CDT THIS EVENING FOR SHELBY.

     WINTER STORM WARNING UNTIL 10 PM CDT THIS EVENING FOR LAUDERDALE-
     TIPTON.

     WINTER WEATHER ADVISORY UNTIL 1 AM CDT FRIDAY FOR CHESTER-DYER-
     FAYETTE-HARDEMAN-HENRY-LAKE-OBION-WEAKLEY.

     WINTER STORM WARNING UNTIL 1 AM CDT FRIDAY FOR CARROLL-CROCKETT-
     DECATUR-GIBSON-HAYWOOD-HENDERSON-MADISON.

&&
Hazardous weather outlook, Mar 11, 6:40 PM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
640 PM CDT WED MAR 11 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
640 PM CDT WED MAR 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT BEGINNING AT 4 AM CDT FOR
AREAS ALONG AND NORTH OF INTERSTATE 40 AND WEST OF INTERSTATE 55.
A MIXTURE OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MIXTURE OF FREEZING RAIN...SLEET...AND EVENTUALLY SNOW IS
EXPECTED ACROSS AREAS ALONG AND NORTH OF INTERSTATE 40 THROUGH
THURSDAY NIGHT. LOCATIONS NORTH OF A JONESBORO ARKANSAS...TO
DYERSBURG TENNESSEE...TO PARIS TENNESSEE LINE CAN EXPECT SNOW AND
SLEET ACCUMULATIONS BETWEEN 1 TO 2 INCHES. LOCATIONS SOUTH OF THIS
LINE BUT NORTH OF INTERSTATE 40 CAN EXPECT ICE ACCUMULATIONS BETWEEN
A TENTH TO TWO TENTHS OF AN INCH AS WELL AS UP TO ONE INCH OF SNOW
AND SLEET. FOR MORE INFORMATION ON THE WINTER WEATHER...PLEASE REFER
TO THE WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
PLEASE REPORT ANY ICE...SLEET...OR SNOW ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE IN MEMPHIS.

JCL/KNS

Nearby

Winter Storm Warnings in Tennessee, 2009Winter Storm Warnings in Arkansas, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.